Alert archive / California / High Wind Warnings in 2010
High Wind Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this high wind warning at May 23, 2010, 1:09 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2010, 1:09 AM PDT (08:09 UTC)
- Expired
- May 23, 2010, 8:23 AM PDT
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
748 WWUS75 KPSR 230809 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 109 AM MST SUN MAY 23 2010 CAZ033-232015- /O.NEW.KPSR.HW.W.0003.100523T0809Z-100523T1800Z/ /O.CON.KPSR.WI.Y.0023.000000T0000Z-100524T0300Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 109 AM PDT SUN MAY 23 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A WIND ADVISORY WILL REMAIN IN EFFECT FROM 11 AM PDT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA: IMPERIAL VALLEY. * TIMING: VERY STRONG WINDS WILL CONTINUE THROUGH THE LATE MORNING HOURS. WINDS WILL DECREASE...BUT REMAIN STRONG...DURING THE AFTERNOON AND EVENING HOURS. * WINDS: SUSTAINED WINDS FROM THE WEST AT 30 TO 40 MPH GUSTING TO 55 MPH...WITH STRONGER WINDS NEAR THE JACUMBA AND FISH CREEK MOUNTAINS AND OVER THE SOUTHERN HALF OF THE SALTON SEA...THIS MORNING. WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON AND EVENING. * IMPACTS: STRONG CROSS-WINDS ON NORTH-SOUTH ROUTES...SMALL UNSECURED OBJECTS BECOMING AIRBORNE...AREAS OF BLOWING SAND AND/OR DUST BRIEFLY LOWERING VISIBILITY...LOW SWELLS ON THE SALTON SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION && $$ AZZ020>028-CAZ031-032-232015- /O.CON.KPSR.WI.Y.0023.100523T1800Z-100524T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...FORTUNA FOOTHILLS... YUMA...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE... FLORENCE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER 109 AM MST SUN MAY 23 2010 /109 AM PDT SUN MAY 23 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING. * AFFECTED AREA: EASTERN RIVERSIDE COUNTY...THE LOWER COLORADO RIVER VALLEY...SOUTHWEST AND SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX METROPOLITAN AREA. * TIMING: STRONG WINDS WILL DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AND CONTINUE THROUGH THE EVENING. * WINDS: SUSTAINED WINDS FROM THE WEST AT 20 TO 30 MPH GUSTING IN TO 45 MPH...LOCALLY HIGHER OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. * IMPACTS: STRONG CROSS-WINDS ON NORTH-SOUTH ROUTES...SMALL UNSECURED OBJECTS BECOMING AIRBORNE...AREAS OF BLOWING SAND AND/OR DUST BRIEFLY LOWERING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX INIGUEZ
2 follow-up statements
712 WWUS75 KPSR 231513 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 813 AM MST SUN MAY 23 2010 CAZ033-240300- /O.CAN.KPSR.HW.W.0003.000000T0000Z-100523T1800Z/ /O.CON.KPSR.WI.Y.0023.000000T0000Z-100524T0300Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 813 AM PDT SUN MAY 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA: IMPERIAL VALLEY. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE DAY INTO THE EVENING HOURS. * WINDS: SUSTAINED WINDS FROM THE WEST AT 25 TO 35 MPH GUSTING TO 45 MPH. * IMPACTS: STRONG CROSS-WINDS ON NORTH-SOUTH ROUTES...SMALL UNSECURED OBJECTS BECOMING AIRBORNE...AREAS OF BLOWING SAND AND/OR DUST BRIEFLY LOWERING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ020>028-CAZ031-032-240300- /O.CON.KPSR.WI.Y.0023.100523T1800Z-100524T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...FORTUNA FOOTHILLS... YUMA...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE... FLORENCE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER 813 AM MST SUN MAY 23 2010 /813 AM PDT SUN MAY 23 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. * AFFECTED AREA: EASTERN RIVERSIDE COUNTY...THE LOWER COLORADO RIVER VALLEY...SOUTHWEST AND SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX METROPOLITAN AREA. * TIMING: STRONG WINDS WILL DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AND CONTINUE THROUGH THE EVENING. * WINDS: SUSTAINED WINDS FROM THE WEST AT 20 TO 30 MPH GUSTING IN TO 45 MPH...LOCALLY HIGHER OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. * IMPACTS: STRONG CROSS-WINDS ON NORTH-SOUTH ROUTES...SMALL UNSECURED OBJECTS BECOMING AIRBORNE...AREAS OF BLOWING SAND AND/OR DUST BRIEFLY LOWERING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX MEYERS
111 WWUS75 KPSR 231526 CCA NPWPSR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 823 AM MST SUN MAY 23 2010 CAZ033-240300- /O.CAN.KPSR.HW.W.0003.000000T0000Z-100523T1800Z/ /O.COR.KPSR.WI.Y.0023.000000T0000Z-100524T0300Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 823 AM PDT SUN MAY 23 2010 ...HIGH WIND WARNING REPLACED BY WIND ADVISORY...IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA: IMPERIAL VALLEY. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE DAY INTO THE EVENING HOURS. * WINDS: SUSTAINED WINDS FROM THE WEST AT 25 TO 35 MPH GUSTING TO 45 MPH. * IMPACTS: STRONG CROSS-WINDS ON NORTH-SOUTH ROUTES...SMALL UNSECURED OBJECTS BECOMING AIRBORNE...AREAS OF BLOWING SAND AND/OR DUST BRIEFLY LOWERING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ020>028-CAZ031-032-240300- /O.CON.KPSR.WI.Y.0023.100523T1800Z-100524T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...FORTUNA FOOTHILLS... YUMA...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE... FLORENCE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER 823 AM MST SUN MAY 23 2010 /823 AM PDT SUN MAY 23 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. * AFFECTED AREA: EASTERN RIVERSIDE COUNTY...THE LOWER COLORADO RIVER VALLEY...SOUTHWEST AND SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX METROPOLITAN AREA. * TIMING: STRONG WINDS WILL DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AND CONTINUE THROUGH THE EVENING. * WINDS: SUSTAINED WINDS FROM THE WEST AT 20 TO 30 MPH GUSTING IN TO 45 MPH...LOCALLY HIGHER OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. * IMPACTS: STRONG CROSS-WINDS ON NORTH-SOUTH ROUTES...SMALL UNSECURED OBJECTS BECOMING AIRBORNE...AREAS OF BLOWING SAND AND/OR DUST BRIEFLY LOWERING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX MEYERS/HIRSCH CORRECTED HEADLINE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this high wind warning went out at May 22, 8:17 PM PDT, 4 hours 52 minutes earlier.
Area forecast discussion, May 22, 8:17 PM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
817 PM MST SAT MAY 22 2010
.SYNOPSIS...
THE DRY SOUTHERN END OF A LARGE LOW PRESSURE SYSTEM FROM THE
NORTHWEST WILL BRING WINDY AND MUCH COOLER WEATHER THIS WEEKEND WITH
THE STRONGEST WINDS AND MOST COOLING EXPECTED SUNDAY. TEMPERATURES
ARE EXPECTED TO BE MORE THAN 20 DEGREES COOLER SUNDAY COMPARED WITH
PEAK HIGHS REACHED FRIDAY. ANOTHER LARGE LOW PRESSURE SYSTEM FROM
THE GULF OF ALASKA IS EXPECTED TO DEVELOP NEAR THE WEST COAST DURING
THE MIDDLE AND LATTER PART OF NEXT WEEK WHILE HIGH PRESSURE ALOFT
EXPANDS OVER OUR AREA WITH A GRADUAL RECOVERY OF TEMPERATURES.
&&
.DISCUSSION...
EARLY EVENING SATELLITE IMAGERY AND SURFACE OBSERVATIONS REVEAL LOW
PRESSURE ACROSS NEVADA WITH A TROUGH ENTERING THE NORTHWEST CORNER
OF ARIZONA. ACROSS SOUTHEAST CALIFORNIA AND SOUTHERN ARIZONA...SKIES
WERE MOSTLY CLEAR AND CONDITIONS REMAINED BREEZY.
NO MAJOR CHANGES TO THE PREVIOUS FORECAST. WINDS HAVE TAPERED OFF A
BIT ACROSS ARIZONA SINCE SUNSET...THE GUSTINESS HAS GONE AWAY AT
NEARLY ALL SITES AND I EXPECT THIS TREND TO CONTINUE INTO THE
OVERNIGHT HOURS. HOWEVER ACROSS SOUTHEAST CALIFORNIA WINDS HAVE
ACTUALLY INCREASED AROUND IMPERIAL/EL CENTRO AND THIS WAS HANDLED
WELL BY THE RUC/MAV/MET/LAV GUIDANCE. THE WIND ADVISORY FOR PORTIONS
OF IMPERIAL COUNTY WILL REMAIN IN EFFECT THROUGH THE OVERNIGHT HOURS
AND CONTINUE INTO SUNDAY EVENING. THERE MAY BE TIMES OVERNIGHT WHERE
WINDS DO NOT MEET CRITERIA IN CAZ033 BUT ALL GUIDANCE SUGGESTS THAT
WINDS WILL PICK UP AGAIN QUICKLY SUNDAY MORNING THROUGH SUNDAY
EVENING. NO CHANGES MADE TO THE WIND ADVISORY.
IN ADDITION TO THE WIND...SIGNIFICANT COOLING THROUGH THE ENTIRE
COLUMN WILL RESULT IN TEMPERATURES APPROACHING 20 DEGREES BELOW
NORMAL.
TROUGH AXIS WILL BE WELL EAST OF THE AREA MON...THOUGH ANOTHER
FAST-MOVING SHORT-WAVE TROUGH WILL KEEP TEMPERATURES WELL BELOW
NORMAL. EXTENDED MODELS ARE IN VERY GOOD AGREEMENT...INDICATING A
BUILDING RIDGE AND A WARMING TREND THROUGH THE END OF THE WEEK.
LONGWAVE TROUGH ACROSS THE WESTERN CONUS IS EXPECTED TO GRADUALLY
RETREAT AS WELL. MODELS AGREE THAT ANOTHER BROAD TROUGH WILL MOVE
OUT OF THE GULF OF ALASKA AND TOWARDS THE WEST COAST THU-FRI.
HOWEVER...LATEST TRENDS SUGGEST COOLING ASSOCIATED WITH THE TROUGH
MAY BE DELAYED UNTIL AT LEAST SAT.
&&
.AVIATION...
KPHX...KIWA...AND SURROUNDING AIRFIELDS...
BREEZY WINDS WILL EVENTUALLY BECOME LIGHT EASTERLY/VRB OVERNIGHT.
WINDS WILL INCREASE SUBSTANTIALLY ON SUNDAY AHEAD OF AN APPROACHING
TROUGH. WEST WINDS IN THE 20G30KT RANGE...WITH OCCASIONAL GUSTS
ABOVE 35KTS APPEAR POSSIBLE AT PHX AND IWA SUNDAY AFTERNOON. WINDS
WILL REMAIN GUSTY AT ALL SITES THROUGH THE END OF THE TAF PERIOD.
THE TROUGH WILL MOVE THROUGH THE AREA DRY WITH NO CIG/VSBY ISSUES.
BLOWING DUST A POSSIBILITY BUT CONFIDENCE TOO LOW TO INTRODUCE IT
INTO THE FORECAST AT THIS POINT.
SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA AIRFIELDS...KIPL...KBLH...
STRONG GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO CONTINUE
OVERNIGHT THROUGH SUNDAY EVENING. STRONGEST WINDS...WITH GUSTS IN
EXCESS OF 35KT...LIKELY AT KIPL. WINDS EXPECTED TO PEAK BY MID
MORNING SUNDAY AT KIPL WITH PEAK GUSTS EXCEEDING 40KT...AND THIS MAY
LEAD TO AREAS OF BLOWING DUST/SAND. MENTIONED VSBY TO 6SM AFTER 15Z
AT KIPL...POSSIBLY IT COULD GO LOWER DEPENDING ON STRENGTH OF WINDS.
TOO FAR OUT IN TIME TO LOWER VISIBILITY ANY LOWER ATTM. NO CLOUDS
EXPECTED OF ANY CONSEQUENCE. VFR ALL AIRFIELDS NEXT 24 HOURS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
ANOTHER BROAD AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP JUST OFF
THE WEST COAST TUESDAY...THEN SLOWLY EXPAND AND SHIFT EASTWARD
DURING THE FIVE DAY PERIOD. ARIZONA WILL REMAIN ON THE SOUTHEAST
FLANK OF THE LOW...AND UNDER A GENERALLY DRY SOUTHWEST FLOW ALOFT
EACH DAY. BREEZY CONDITIONS ARE LIKELY DURING THE AFTERNOON AND
EVENING HOURS EACH DAY. TEMPERATURES WILL STAY BELOW SEASONAL
NORMALS TUESDAY AND WEDNESDAY...THEN WARM TO AROUND OR SLIGHTLY
BELOW NORMALS THURSDAY INTO THE WEEKEND. MINIMUM RH VALUES WILL BE
QUITE LOW TUESDAY THROUGH THURSDAY...WITH MANY DESERT LOCALES IN THE
SINGLE DIGITS. SOME INCREASE IN HUMIDITY IS POSSIBLY BY FRIDAY WITH
MINIMUM HUMIDITIES TO CLIMB INTO THE 10 TO 15 PERCENT RANGE. IN
GENERAL RECOVERIES WILL BE MODERATE EACH NIGHT.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FOR YUMA...LA PAZ...MARICOPA...NORTHWEST AND
NORTH-CENTRAL PINAL AND SOUTHERN GILA COUNTIES...FIRE
WEATHER ZONES 131...132...AND 133 FROM 1 PM SUNDAY AFTERNOON
UNTIL 8 PM SUNDAY EVENING.
WIND ADVISORY FROM 11 AM TO 8 PM MST SUNDAY AZZ020>028.
CA...RED FLAG WARNING FOR THE LOWER COLORADO RIVER VALLEY...FIRE
WEATHER ZONE 231...FROM 1 PM SUNDAY AFTERNOON UNTIL 8 PM SUNDAY
EVENING.
WIND ADVISORY FROM 11 AM TO 8 PM PDT SUNDAY CAZ031-032.
WIND ADVISORY UNTIL 8 PM PDT SUNDAY CAZ033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...LEINS/HIRSCH
AVIATION...LEINS/CB
FIRE WEATHER...CBHazardous weather outlook, May 22, 7:54 PM PDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 754 PM MST SAT MAY 22 2010 AZZ020>028-CAZ031-240300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 754 PM MST SAT MAY 22 2010 /754 PM PDT SAT MAY 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA... SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE MOVING THROUGH THE REGION WILL BRING WINDY CONDITIONS TO THE AREA ON SUNDAY. DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE DUE TO THE STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES. A RED FLAG WARNING IS IN EFFECT FOR SUNDAY AFTERNOON AND SUNDAY EVENING. PLEASE REFERENCE THE RED FLAG WARNING PRODUCT /RFWPSR/ FOR ADDITIONAL DETAILS. ALSO...A WIND ADVISORY HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND SUNDAY EVENING. PLEASE REFERENCE THE NON PRECIPITATION WARNING PRODUCT /NPWPSR/ FOR ADDITIONAL DETAILS. SOME AREAS OF BLOWING SAND/DUST MAY DEVELOP OVER THE OPEN DESERTS SUNDAY AFTERNOON...BRIEFLY LOWERING VISIBILITY TO AROUND A MILE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ030-240300- JOSHUA TREE NATIONAL PARK- 754 PM PDT SAT MAY 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WINDS WILL DEVELOP ON SUNDAY AS LOW PRESSURE MOVES THROUGH THE REGION. THE WINDS MAY BECOME HIGH ENOUGH TO WARRANT A WIND ADVISORY SUNDAY AFTERNOON. COOLER TEMPERATURES AND SLIGHTLY HIGHER MOISTURE LEVELS WILL PUT RELATIVE HUMIDITY VALUES ABOVE CRITICAL THRESHOLDS AND DAMPEN FIRE WEATHER CONCERNS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ033-240300- IMPERIAL COUNTY- 754 PM PDT SAT MAY 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH SUNDAY EVENING AS STRONG WINDS ARE EXPECTED TO CONTINUE. BLOWING SAND/DUST WILL REMAIN A POSSIBILITY. COOLER TEMPERATURES AND SLIGHTLY HIGHER MOISTURE LEVELS WILL PUT RELATIVE HUMIDITY VALUES ABOVE CRITICAL THRESHOLDS AND DAMPEN FIRE WEATHER CONCERNS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ032-240300- RIVERSIDE COUNTY/EASTERN DESERTS- 754 PM PDT SAT MAY 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS WILL INCREASE THROUGH THE DAY AS LOW PRESSURE MOVES THROUGH THE REGION. A WIND ADVISORY HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND SUNDAY EVENING. PLEASE REFERENCE THE NON PRECIPITATION WARNING PRODUCT /NPWPSR/ FOR FURTHER DETAILS. COOLER TEMPERATURES AND SLIGHTLY HIGHER MOISTURE LEVELS WILL PUT RELATIVE HUMIDITY VALUES ABOVE CRITICAL THRESHOLDS AND DAMPEN FIRE WEATHER CONCERNS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
High Wind Warnings in California, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.